Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 21, 2019, 3:55 PM CDT. It took effect at Oct 22, 2019, 7:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 3:55 PM CDT (20:55 UTC)
- In effect from
- Oct 22, 2019, 7:00 AM CDT
- Expired
- Oct 23, 2019, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
386 WHUS74 KMOB 212055 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 355 PM CDT Mon Oct 21 2019 GMZ631-632-650-655-670-675-221200- /O.NEW.KMOB.SC.Y.0039.191022T1200Z-191023T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 355 PM CDT Mon Oct 21 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. * WINDS...North 18 to 23 knots. * WAVES/SEAS...Building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
496 WHUS74 KMOB 220946 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 446 AM CDT Tue Oct 22 2019 GMZ670-675-221800- /O.EXT.KMOB.SC.Y.0039.191022T1200Z-191023T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 446 AM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS...North 18 to 23 knots with gusts over 25 knots. * WAVES/SEAS...Building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-221800- /O.CON.KMOB.SC.Y.0039.191022T1200Z-191023T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 446 AM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...North 18 to 23 knots with gusts over 25 knots. * WAVES/SEAS...2 to 4 feet over the near shore coastal waters. Waves up to around 2 feet over Lower Mobile Bay and the Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
452 WHUS74 KMOB 222044 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 344 PM CDT Tue Oct 22 2019 GMZ650-655-230445- /O.EXT.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 344 PM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS...North 15 to 20 knots with gusts near 25 knots. * WAVES/SEAS...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-230000- /O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T0000Z/ Southern Mobile Bay-Mississippi Sound- 344 PM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...North 15 to 20 knots with gusts near 25 knots. * WAVES/SEAS...Waves up to around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ670-675-230445- /O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 344 PM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS...North 18 to 23 knots with gusts over 25 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
955 WHUS74 KMOB 230350 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1050 PM CDT Tue Oct 22 2019 GMZ650-655-670-675-231200- /O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1050 PM CDT Tue Oct 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS...North 18 to 23 knots with gusts of 25 to 30 knots. * WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
192 WHUS74 KMOB 230950 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 450 AM CDT Wed Oct 23 2019 GMZ650-655-670-675-231500- /O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 450 AM CDT Wed Oct 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...North 18 to 23 knots with gusts of 25 to 30 knots. * WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:41 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 21, 3:41 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 341 PM CDT Mon Oct 21 2019 .NEAR TERM /Now Through Tonight/...By early this evening most of the heavier showers and thunderstorms will be over the eastern half of the forecast area or generally east of a line stretching from Thomasville to Gulf Shores in AL including all locations in the western FL Panhandle. Thunderstorms will continue to decrease in coverage and intensity mostly due to the lost of daytime heating and better forcing aloft that shifts off to the northeast, though we still can't rule out a few strong storms below severe limits occurring mostly before midnight. By around midnight or shortly before a cold front begins to move into northern and western sections of the forecast area moving off the coast before sunrise. Expect a moderate northerly flow in the wake of the front slowly diminishing after sunrise. Temperatures will range from the lower to middle 50s north of the front, or northern and western the sections of the forecast area, and the upper 50s to middle 60s south and east of the front which includes most areas generally along and east of the I-65 corridor inland and most locations along the immediate coast. 32/ee .SHORT TERM /Tuesday Through Thursday night/...A large upper trof, the axis of which extends from the western Great Lakes to the lower Mississippi river valley, takes on a negative tilt through Tuesday night while lifting into the northeast states. A nearly zonal flow develops over the southeast states Tuesday night, then another upper trof amplifies over the central states through Thursday. A dome of cool and dry high pressure builds into the region through Tuesday night in the wake of a cold front which moved through in the NEAR TERM period. Another cold front develops over the Plains on Wednesday in response to the central states upper trof, and an inverted surface trof also develops over the far western Gulf by Thursday night. It is not clear how far eastward the frontal boundary will be able to progress during this evolution, though a consensus has the front making it into northwest Mississippi to western Louisiana by late Thursday night. Light northeasterly winds on Wednesday become easterly on Thursday and continue into Thursday night as the surface high gradually retreats from the area ahead of the approaching front. An overrunning southerly flow aloft sets up on Thursday and continues into Thursday night with precipitable water values increasing to 1.5 to 1.75 inches. While dry conditions are expected through Wednesday night, this overrunning pattern and increasing deep layer moisture will support a return of small pops near the coast Thursday afternoon followed by likely pops for most of the area Thursday night. Highs on Tuesday and Thursday range from around 70 well inland to the mid 70s over the southern portion of the area, and Wednesday will be a bit cooler with upper 60s well inland ranging to lower 70s elsewhere. Lows Tuesday night range from the mid 40s well inland to the lower 50s at the coast then moderate slightly Wednesday night before milder temperatures follow for Thursday night with mid 50s to lower 60s inland ranging to mid 60s at the coast. A high risk of rip currents continues through Tuesday evening then a moderate risk of rip currents follows through Thursday. /29 .LONG TERM /Friday Through Monday/...There are two different potential outcomes with the central states upper trof for Friday into Saturday. The first possibility is the upper trof slowly weakens while advancing across the eastern states, and the second is that a cut off upper low forms over Texas. If the cut off low materializes, then a surface low evolves from a western Gulf inverted trof and moves well north of the region, bringing a weakening cold front into the forecast area on Sunday which then stalls. Should the cut off low not develop, then the cold front will move through the area much earlier, on Friday. Fortunately, both solutions have some form of an overrunning pattern over the area on Friday which supports likely to categorical pops. By Saturday, large differences develop between the potential outcomes as dry conditions would be expected to develop if the cold front moves through on Friday, while otherwise some mention of pops will be needed through the remainder of the period. Due to the uncertainty, have gone for now with chance pops on Saturday with slight chance to chance pops on Sunday and Monday. Highs on Friday and Saturday will be in the mid 60s to lower 70s along and west of I-65 and in the lower to mid 70s east of I-65. A warming trend ensues on Sunday, and by Monday highs will be in the mid to upper 70s. Lows Friday night range from the lower to upper 50s west of I-65 to the upper 50s to lower 60s east of I-65, then trend gradually warmer with lows Sunday night mostly ranging from around 60 inland to the mid 60s at the coast. /29 && .MARINE...A cold front will continue to approach from the northwest this afternoon. Ahead of the front scattered to numerous showers and thunderstorms can be expected with a few strong storms possible late this afternoon and this evening. In the wake of the front a moderate to strong northerly flow can be expected Tue through Wed. A moderate easterly flow will develop late Wed night and continue through Thu as a broad surface ridge of high pressure builds along the eastern seaboard combined with another cold front approaching from the west. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 59 75 48 72 51 73 60 70 / 70 10 0 0 0 20 70 70 Pensacola 64 75 52 72 56 74 65 74 / 90 20 0 0 0 20 70 80 Destin 67 75 55 71 58 75 67 75 / 90 30 0 0 0 10 60 70 Evergreen 60 73 47 71 48 73 61 71 / 80 10 0 0 0 10 60 70 Waynesboro 52 70 44 68 45 69 54 64 / 60 0 0 0 0 10 60 60 Camden 56 71 46 69 47 71 58 68 / 80 0 0 0 0 10 60 70 Crestview 62 75 48 72 51 75 62 75 / 90 20 0 0 0 10 60 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 21, 5:36 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 536 AM CDT Mon Oct 21 2019 ALZ265-266-FLZ202-204-206-221045- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 536 AM CDT Mon Oct 21 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A strong cold front will move through the area this afternoon and evening. There is a chance of a few strong to severe storms may develop ahead of the front. Damaging winds gusts are the primary threat, in addition to frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-221045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 536 AM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A strong cold front will move through the area this afternoon and evening. There is a chance of a few strong to severe storms may develop ahead of the front. Damaging winds gusts are the primary threat, in addition to frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-221045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 536 AM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft advisory conditions are expected to develop over coastal waters late tonight in the wake of a cold front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small craft advisory conditions are expected to continue across portions of the marine area through Tuesday night.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 12:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Oct 21, 1:47 PM CDT | Special Marine Warning | MOB | 51 min | |
| Oct 21, 3:44 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 21, 4:07 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Oct 21, 4:46 PM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| Oct 21, 5:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| Oct 21, 5:34 PM CDT | Special Weather Statement | MOB | Escambia | 56 min |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.